MAUDE Adverse Event Report: SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.021S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the ria 2 12.5 reamer head tines broke while reaming tibia canal.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.
 
Event or Problem Description
It was further reported that there was a 15 minutes of surgical delay due to the reamer head breaking.The fragments were generated.The fragments broke off distally in the tibia and the guide wire pulled them up to the proximal tibia.Then the surgeon used a variety of instruments to get the fragments out of the proximal tibia.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was not returned to medtech orthopedics; however, photos were provided for review.The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: supplier ¿ fathom/inspected and packaged by: (b)(4) release to warehouse date: 11-jul-2023 expiration date: 31-may-2033 part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile lot number: 6681p52 (sterile) lot quantity: (b)(4) component part(s) reviewed: part number: 03.404m021, ria ii reamer head 12.5mm lot number: 4451p97 this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found all four of the end prongs were broken off.Broken fragments were not returned for analysis.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Surgical technique se_828354 rev.Ac was reviewed and the following relevant statements were found at page 5: open the medullary canal and conduct reaming by following ao reaming techniques for im nailing and maintain a guide wire entry angle of less than 10° from the axis of the canal.Precaution: if the guide wire entry angle is greater than 10° from the axis of the canal, there is a risk that bowing of the reaming rod will result in: eccentric reaming of the far cortex.Damage to the reamer head connection, resulting in metal fragments in the canal.Notes: for an antegrade femoral approach, if possible, adduct the limb/hip to facilitate access to entry point.For greater trochanter entry point, target >2 cm distal to the lesser trochanter.For an antegrade tibial approach, the knee will need to be flexed to 90-110° for entry site access.Insert the guide wire aiming down the tibial crest, and thus the center of the medullary canal.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 12.5mm reamer head for ria 2 sterile would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: supplier ¿ (b)(4).Release to warehouse date: 11-jul-2023.Expiration date: 31-may-2033.Part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile.Lot number: 6681p52 (sterile).Lot quantity: 58.Dhr review retrieved from pi-17322030144157902 as the impacted products share the same lot number.Device history review: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20784835
Report Number8030965-2024-14401
Device Sequence Number5006304
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007(17)330531(10)6681P52
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.021S
Device Lot Number6681P52
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/04/2024
12/17/2024
12/26/2024
01/17/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/13/2024
12/26/2024
12/27/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight64 KG